Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2011, 6:29 PM EDT for Randolph County, West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 6:29 PM EDT (22:29 UTC)
- Expired
- Apr 26, 2011, 7:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Randolph County, WV
The radar
The Pittsburgh radar (KPBZ), 182 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:05 PM EDT | HAIL 0.75 | 4 Ene Bowden, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS51 KRLX 262229
SVRRLX
WVC083-262315-
/O.NEW.KRLX.SV.W.0107.110426T2229Z-110426T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
* UNTIL 715 PM EDT
* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DAILEY...OR 6 MILES SOUTHWEST OF ELKINS...AND MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEVERLY...KERENS...MONTROSE...GLADY...BOWDEN...HARMAN AND DRYFORK..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3892 7940 3893 7945 3890 7945 3889 7951
3886 7951 3874 7996 3889 8005 3897 7995
3898 7989 3903 7988 3910 7979 3908 7977
3904 7976 3898 7951 3898 7943
TIME...MOT...LOC 2229Z 257DEG 35KT 3885 7989
$$
252 follow-up statements
963
WWUS51 KRLX 262248
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT TUE APR 26 2011
WVC083-262315-
/O.CON.KRLX.SV.W.0107.000000T0000Z-110426T2315Z/
RANDOLPH WV-
648 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN RANDOLPH COUNTY...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOWDEN...OR 6 MILES SOUTHEAST OF ELKINS...MOVING EAST AT
35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMAN
AND DRYFORK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7940 3893 7945 3890 7945 3889 7951
3886 7951 3880 7979 3898 7987 3903 7972
3898 7951 3898 7943
TIME...MOT...LOC 2248Z 252DEG 28KT 3889 7972
$$
25271
WWUS51 KRLX 262300
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT TUE APR 26 2011
WVC083-262315-
/O.CON.KRLX.SV.W.0107.000000T0000Z-110426T2315Z/
RANDOLPH WV-
700 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN RANDOLPH COUNTY...
AT 658 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BOWDEN...OR 12 MILES EAST OF
ELKINS...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMAN
AND DRYFORK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7940 3893 7945 3890 7945 3889 7951
3886 7951 3880 7979 3898 7987 3903 7972
3898 7951 3898 7943
TIME...MOT...LOC 2301Z 252DEG 28KT 3892 7960
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:01 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 26, 6:01 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 601 PM EDT TUE APR 26 2011 .SYNOPSIS... WARM WITH INSTABILITY THUNDERSTORMS TODAY THROUGH WEDNESDAY...MAINLY AFTERNOON AND EVENING. SOME COULD BE SEVERE. COLD FRONT PASSES WEDNESDAY NIGHT. COOLER THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/...MESOSCALE UPDATE... DID SOME TLC TO WATCH AREA...LEAVING JUST MTN COUNTIES. A FEW STRONG CELLS CONTINUE JUST EAST OF I79 CORRIDOR...HEADING INTO NORTHERN MTNS. SEEMS AS THOUGH THEY ARE FEEDING OFF COLLIDING OUTFLOW BOUNDARIES. TRAILING LINE OF SHRA ASSOCIATED WITH VORT AXIS SWINGING THROUGH...EXITING TO THE EAST AND NIXING SVR THREAT AS IT DOES SO. REWORKED POPS AND WX GRIDS INTO OVERNIGHT HRS. THINK THE AREA WILL SEE A BREAK FOR MUCH OF THE OVERNIGHT HRS...AWAITING WHAT IS LEFT OF CONVECTIVE COMPLEX NOW ORGANIZING OVER LWR MS VALLEY. THIS SHOULD BE ARRIVING ON WESTERN FLANKS PRE DAWN WITH HOPEFULLY JUST SOME GUSTY SHRA BY THAT TIME. PREVIOUS DISCUSSION BELOW... STORMS DID FORM AS EXPECTED ON THE LEADING EDGE OF THE OLD WEAKENING RAIN SHIELD. RACING NORTHEAST AROUND 210 35 TO 40 KNOTS. HOWEVER...AREAL COVERAGE OF STORMS WAS NOT AS GREAT AS EXPECTED FOR THE 16Z TO 18Z PERIOD ALONG THE EASTERN SLOPES INCLUDING POCAHONTAS COUNTY. WITH 500 MB VORT MAX RACING NORTHEAST TO NEAR OHIO/PENNSYLVANIA BORDER BY 22Z...HAVE AFTERNOON CONVECTION WEAKENING THIS EVENING. HOWEVER...CAN NOT REMOVE THE POP OVERNIGHT...IN THE WARM AIR MOIST AIR MASS. SOUTHERN EXTENT OF THE AFTERNOON CONVECTION STILL A TOUGH CALL FOR AREAS FROM CRW TO BKW ON S. HAVE POPS INCREASING WEST TO EAST...WEDNESDAY AFTERNOON. MESOSCALE FEATURES WILL DETERMINE RAIN AMOUNTS. AS A RESULT...HAVE TIME TO WAIT ON ANY FLASH FLOOD WATCH FOR OUR COUNTIES...SINCE WE DID NOT EXPECT HEAVY RAIN IN OUR WETTEST COUNTIES THIS EVENING. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER CONTINUES IN THE SHORT TERM PERIOD. EARLY IN THE PERIOD...SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARDS THE GREAT LAKES. IN ADDITION...A SHORTWAVE WILL MOVE NORTHEAST THROUGH OHIO ZONES...WHICH WILL HELP TO TRIGGER CONVECTION AHEAD OF THE COLD FRONT ASSOCIATED WITH THE LOW. IN ADDITION...SOME ACTIVITY WILL BE POSSIBLE OVER NORTHERN MOUNTAIN ZONES FROM SSE FLOW AHEAD OF THE FRONT. COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY NIGHT...AND EXIT TO THE EAST OF THE MOUNTAINS THURSDAY MORNING. AS THE FRONT APPROACHES THE REGION...CONVECTION WILL FIRE UP AHEAD OF THE FRONT. EXPECTING HEAVY RAINS TO DEVELOP WITH CONVECTION...WITH MODELS INDICATING PW VALUES OF 1.3 TO 1.6 INCHES. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED FOR TOMORROW NIGHT...PARTICULARLY OVER OUR SOUTHEAST OHIO...EASTERN KY...AND NORTHERN WV ZONES. IN ADDITION TO HEAVY RAINS...STRONG WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP...AND LOOK TO BE THE PRIMARY THREAT. SPC HAS ALSO ISSUED A SLIGHT RISK FOR OUR CWA FOR TOMORROW. BEHIND THE FRONT...A FEW SHOWERS CAN BE EXPECTED THURSDAY THROUGH FRIDAY IN THE COLD ADVECTION BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN FOR LATER FRIDAY FOR A RETURN OF DRIER WEATHER. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. HIGH PRESSURE ON SATURDAY MOVES EAST...ALLOWING A WARM FRONT TO PUSH NORTHEAST ACROSS THE AREA ON SUNDAY. A COLD FRONT THEN PUSHES EAST ON MONDAY...WITH HIGH PRESSURE NOSING IN ON TUESDAY. ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY AND TUESDAY. WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST WAS CHANGED TO REFLECT THIS TREND. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... GUSTY LINE OF SHOWERS TO CARRY SOUTHWEST TO NORTHEAST THROUGH LOWLANDS 12Z-16Z...WITH BRIEF WIND SHIFT TO AROUND 210 AND GUSTS OF AT LEAST 30 KTS. VFR AREAWIDE THROUGH 16Z. GOOD CONFIDENCE IN LINE OF THUNDERSTORMS SWEEPING THROUGH WITH APPROXIMATE TIMING OF 17Z WEST TO 23Z EAST...THOUGH PROBABLY WITH GAPS. STORMS WILL BE ACCOMPANIED BY BRIEF MVFR/IFR AND MAY BE SEVERE WITH HAIL AND GUSTY WINDS. IN WAKE OF MAIN LINE...OUTFLOW BOUNDARIES AND/OR ANY UNTAPPED INSTABILITY COULD LEAD TO A FEW THUNDERSTORMS LINGERING IN THE AREA 00Z-06Z WEDNESDAY...BUT PLACEMENT OF THOSE UNCERTAIN. 06Z-12Z WEDNESDAY...ANOTHER UPPER DISTURBANCE COULD BRING ADDITIONAL CONVECTION THROUGH AREA...ESPECIALLY WEST. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: EARLY MORNING GUSTY LINE OF SHOWERS ENTERING WESTERN PART OF THE AREA AT 12Z...COULD FALL APART EARLY AND NOT IMPACT KCRW AND KCKB AS CURRENTLY FORECAST. ALSO...EXACT TIMING AND PLACEMENT OF THUNDERSTORMS THIS AFTERNOON/EVENING COULD DIFFER BY A FEW HOURS...AND PLENTY OF UNCERTAINTY IN THUNDERSTORM PLACEMENT TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H M M M H H H H H H HTS CONSISTENCY M M M M H H H H H H H H BKW CONSISTENCY H H H H H M M H H M M M EKN CONSISTENCY H H H H M M M M M H H H PKB CONSISTENCY H H M M M M H H H H H H CKB CONSISTENCY H H H H M M M M H H H H AFTER 00Z THURSDAY... IFR POSSIBLE IN THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS COULD BE QUITE STRONG AND GUSTY...ESPECIALLY WEDNESDAY AFTERNOON/EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/JSH/SL NEAR TERM...KTB/30 SHORT TERM...SL LONG TERM...JSH AVIATION...KTB
Hazardous weather outlook, Apr 26, 4:35 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EDT TUE APR 26 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027- 272045- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY- 435 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER OUTBREAK. ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ028>040-046-047-272045- DICKENSON-BUCHANAN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 435 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER OUTBREAK. ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Apr 26, 3:12 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
312 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL MIDDLEBOURNE 39.48N 80.90W
04/26/2011 U1.00 INCH TYLER WV PUBLIC
&&
NNNNSpecial weather statement, Apr 26, 3:33 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT TUE APR 26 2011
WVZ028>030-262000-
BRAXTON WV-GILMER WV-LEWIS WV-
333 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT BRAXTON...EAST CENTRAL GILMER
AND LEWIS COUNTIES...
AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
SUTTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR EXCHANGE AROUND 345 PM...HEATERS AROUND 350
PM AND BURNSVILLE AROUND 400 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
52 AND 100.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8083 3867 8092 3915 8060 3899 8033
3897 8033
25Special weather statement, Apr 26, 4:00 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT TUE APR 26 2011
WVZ030>032-262030-
HARRISON WV-LEWIS WV-TAYLOR WV-
400 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARRISON...NORTHEASTERN
LEWIS AND TAYLOR COUNTIES...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTON...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LOST CREEK AROUND 415 PM...STONEWOOD AROUND
425 PM AND MEADOWBROOK AROUND 430 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
92 AND 129.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3944 8027 3940 8020 3940 8017 3935 8004
3924 8015 3923 8018 3916 8023 3910 8028
3909 8030 3908 8030 3895 8043 3899 8054
3945 8034
25Local storm report, Apr 26, 4:09 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
409 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL WESTON 39.04N 80.47W
04/26/2011 E0.75 INCH LEWIS WV TRAINED SPOTTER
SEVERAL TREE LIMBS 6 TO 8 INCHES IN DIAMETER DOWN.
PENNY SIZE HAIL. 40 TO 50 MPH WIND GUST
0407 PM TSTM WND DMG WESTON 39.04N 80.47W
04/26/2011 LEWIS WV TRAINED SPOTTER
SEVERAL TREE LIMBS 6 TO 8 INCHES IN DIAMETER DOWN.
PENNY SIZE HAIL. 40 TO 50 MPH WIND GUST
&&
EVENT NUMBER RLX1100552
EVENT NUMBER RLX1100553
SLSpecial weather statement, Apr 26, 5:15 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 515 PM EDT TUE APR 26 2011 WVZ030-031-039-040-262145- BARBOUR WV-HARRISON WV-LEWIS WV-UPSHUR WV- 515 PM EDT TUE APR 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEWIS...NORTHERN UPSHUR...SOUTHEASTERN HARRISON AND WEST CENTRAL BARBOUR COUNTIES... AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF WESTON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HORNER AROUND 525 PM...LORENTZ AROUND 530 PM...BUCKHANNON AROUND 535 PM...HODGESVILLE AROUND 540 PM AND CENTURY AROUND 545 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3881 8045 3889 8056 3924 8017 3908 7997 25
Special weather statement, Apr 26, 6:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT TUE APR 26 2011
WVZ047-262245-
RANDOLPH WV-
617 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANDOLPH COUNTY...
AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ELKINS...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BEVERLY AROUND 625 PM...ELKINS AROUND 630
PM...KERENS AROUND 635 PM AND BOWDEN AROUND 640 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3874 8006 3883 8011 3884 8010 3889 8011
3896 8002 3897 7990 3906 7987 3911 7980
3908 7977 3904 7976 3898 7951 3898 7948
3895 7946
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:06 PM EDT | Special Weather Statement | RLX | Putnam | 24 min |
| Apr 25, 8:37 PM EDT | Special Weather Statement | RLX | Jackson | 38 min |
| Apr 25, 9:46 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 44 min |
| Apr 25, 10:11 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 49 min |
| Apr 25, 10:28 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 47 min |
| Apr 25, 10:54 PM EDT | Special Weather Statement | RLX | Lincoln | 21 min |
| Apr 25, 11:07 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 23 min |
| Apr 25, 11:28 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 32 min |
| Apr 26, 2:00 PM EDT | Special Weather Statement | RLX | Wayne | 30 min |
| Apr 26, 2:12 PM EDT | Special Weather Statement | RLX | Pleasants | 33 min |
| Apr 26, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 46 min |
| Apr 26, 3:33 PM EDT | Special Weather Statement | RLX | Braxton, Lewis | 27 min |
| Apr 26, 4:00 PM EDT | Special Weather Statement | RLX | Harrison, Lewis | 30 min |
| Apr 26, 5:15 PM EDT | Special Weather Statement | RLX | Upshur | 30 min |
| Apr 26, 6:17 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
| Apr 26, 6:42 PM EDT | Special Weather Statement | RLX | Webster | 48 min |
| Apr 26, 7:22 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Apr 26, 7:38 PM EDT | Special Weather Statement | RLX | Randolph | 37 min |
| Apr 26, 7:50 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 40 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.